Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

July 7, 2021Cass County, Miami County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 8:43 PM EDT for Cass County, Miami County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 8:43 PM EDT (00:43 UTC)
Expired
Jul 7, 2021, 9:30 PM EDT
In force
47 min
Issued by
NWS Northern Indiana

Counties Cass County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS83 KIWX 080043
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
843 PM EDT Wed Jul 7 2021

INZ015-022-023-080130-
Miami-Cass-Fulton-
843 PM EDT Wed Jul 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN FULTON...
NORTHEASTERN CASS AND NORTHWESTERN MIAMI COUNTIES...

At 843 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to near Logansport. Movement
was east at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Logansport, Peru, Rochester, Akron, Mexico, Wells, Erie, Denver,
Macy, Chili, Nyena Lake, New Waverly, Deedsville, Twelve Mile,
Hoover, Adamsboro and Gilead.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4104 8600 4069 8596 4074 8640 4090 8628
      4104 8618
TIME...MOT...LOC 0043Z 263DEG 15KT 4100 8611 4076 8630 

$$

HAIL...0.75IN
WIND...40MPH

MCD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:22 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 7, 7:22 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
722 PM EDT Wed Jul 7 2021

.SYNOPSIS...
Issued at 229 PM EDT Wed Jul 7 2021

Chances for showers and storms continue into tonight though the
chance for severe weather wanes this evening. Another chance for
showers and storms exists Thursday especially south of US-24.
Then, Friday represents a brief reprieve from the unsettled
weather and warmth before the rain chances return this weekend.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 229 PM EDT Wed Jul 7 2021

A low pressure system pushes from Illinois into Southern Michigan
this afternoon into tonight. Out in the warm sector where our area
resides, showers and storms are expected to pop up and boundaries
like outflow boundaries or convergent boundaries could serve as foci
for them. Effective shear most conducive to sustaining severe
thunderstorms appears to reside north of the Toll Road today, but 15-
25 kts of effective shear does look to reside across the area. This
combined with 1000 to 2000 J/kg MLCAPE will allow for a chance for
mainly pop-up showers and storms this afternoon. Should the area of
DCAPE between 800 and 1100 J/kg line with where thunderstorms form
that would be conducive to damaging wind gusts. Some moisture is
located in the low levels, but PWATs are around seasonably
average for this time of year. With all of this in mind, some
storms could become strong to severe where the ingredients line up
nicely, leaving damaging from wet microbursts and locally heavy
rain as the main threats, especially if training storms occur.

Weak mid level lapse rates, waning CAPE and minimal flow should
allow thunderstorms to dissipate a couple hours after sunset
tonight. The still-humid airmass will continue to keep lows in the
mid 60s to around 70 degrees, cooler near the lake.

The front continues moving into the area during the overnight hours
and effectively removes the chance for heavier showers and storms
closer to the lake for Thursday and keeps those areas cooler than
the last few days. High temps near the lake may struggle to reach 80
degrees where northwest winds bring the cooler air in. A trough
pinwheeling in behind the front will help to set off a few more
showers and storms on Thursday. The speed that the front makes it
through the area will help to determine where the storms form, but
feel south of US-24 has the greatest chance to see a thunderstorm.
1000-2000 J/kg SBCAPE resides in that area and there is some DCAPE
to work with as well. Similar moisture content resides in the
soundings to today so could see more wet microbursts forming in that
area. South of the front, expect high temperatures to be cooler than
today, but still warm reaching the low to possibly mid 80s.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 229 PM EDT Wed Jul 7 2021

Height rises Thursday night signal a change to drier weather for
Friday as high pressure comes in. Highs only reach the upper 70s to
around 80 degrees with the cooler air around. However, this reprieve
is brief and rain enters back into the forecast Friday night and
Saturday as a clipper-like system, accompanied by a following high
pressure system and attached to the left exit region of the upper
jet, moves in. Following this system, another system deepens over IA
and IL and tracks into south-central Canada by Monday afternoon.
Models continue to advertise only weak to modest CAPE during this
period likely limiting coverage and severity of thunderstorms.
Increased moisture flux and above normal PWATs along with times of a
moist column and large scale lift will contribute to moderate
rainfall totals. Even still, models contain lacking consistency on
the clipper storm's track and when the most rain falls across the
area, Saturday or Sunday.

After that system tracks into Canada, the front associated with that
system moves through Tuesday, though again, without instability and
a much drier atmospheric column, really only a stray shower is
possible. Will restrict PoPs on both Tues and Wed to 30 percent at
most.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 720 PM EDT Wed Jul 7 2021

A cold front continues to swivel towards the area this evening. Out
ahead of the front, convergent boundaries and diurnal instability
have acted to set off showers and thunderstorms this afternoon, but
the setting sun should act to reduce the severity of, if not take
out completely, the thunderstorms across the area tonight. Showers
may still linger across the area into the overnight hours. Also,
with lingering moisture across the area interacting with cooling
near the lake may allow fog and low CIGs to meander into the
area. Then we'll be watching for more rain at SBN during Thursday
and perhaps some rain and thunder at FWA midday into the
afternoon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 8:35 PM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
835 PM EDT Wed Jul 7 2021

INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
090045-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
835 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-004-012>015-020-022>027-032>034-MIZ077-078-090045-
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Berrien-Cass MI-
835 PM EDT Wed Jul 7 2021 /735 PM CDT Wed Jul 7 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-090045-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
835 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A moderate swim risk is expected for Thursday and Friday with waves
between 2 and 4 feet as well as developing currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 7, 7:19 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       SHERWOOD                41.29N 84.55W
07/07/2021  M2.25 INCH       DEFIANCE           OH   AMATEUR RADIO

            2.25 INCHES STORM TOTAL.

&&

PBM
Local storm report, Jul 7, 7:51 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     3 SE THE BEND           41.25N 84.48W
07/07/2021                   PAULDING           OH   EMERGENCY MNGR

            ROOF DAMAGE TO BARN. DAMAGE TO HOUSE/ROOM
            ADDITION UNDER CONSTRUCTION.

&&

PBM
Special weather statement, Jul 7, 7:56 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Northern Indiana
756 PM EDT Wed Jul 7 2021

INZ015-023-080045-
Miami-Fulton-
756 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT FULTON AND NORTHWESTERN MIAMI
COUNTIES...

At 755 PM EDT, a strong thunderstorm was located 9 miles west of
Rochester, moving east at 25 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Rochester, Kewanna, Fulton, Macy, Bruce Lake Station, Grass Creek,
Nyena Lake, Lake Manitou, Athens and Marshtown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4093 8645 4112 8646 4110 8608 4092 8605
TIME...MOT...LOC 2355Z 259DEG 20KT 4104 8637

HAIL...0.88IN
WIND...50MPH

MCD
Local storm report, Jul 7, 8:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLOOD            2 E BLAKESLEE           41.52N 84.70W
07/07/2021                   WILLIAMS           OH   TRAINED SPOTTER

            SPOTTER ESTIMATED 5 TO 6 INCHES OF WATER
            ACROSS THE RIGHT SIDE OF SR 34. SOME
            STANDING WATER ALSO NOTED ALONG CR 7/H.

&&

CR
Local storm report, Jul 7, 8:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      2 W ETNA                41.28N 85.62W
07/07/2021                   WHITLEY            IN   PUBLIC

            4.5 INCHES RAINFALL IN LESS THAN AN HOUR.
            ROADS AND FIELDS FLOODED.

&&

PBM
Special weather statement, Jul 7, 8:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
843 PM EDT Wed Jul 7 2021

INZ015-022-023-080130-
Miami-Cass-Fulton-
843 PM EDT Wed Jul 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN FULTON...
NORTHEASTERN CASS AND NORTHWESTERN MIAMI COUNTIES...

At 843 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to near Logansport. Movement
was east at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Logansport, Peru, Rochester, Akron, Mexico, Wells, Erie, Denver,
Macy, Chili, Nyena Lake, New Waverly, Deedsville, Twelve Mile,
Hoover, Adamsboro and Gilead.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4104 8600 4069 8596 4074 8640 4090 8628
      4104 8618
TIME...MOT...LOC 0043Z 263DEG 15KT 4100 8611 4076 8630

HAIL...0.75IN
WIND...40MPH

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:20 PM EDTSpecial Weather StatementIWXMiami, Wabash40 min
Jul 8, 3:56 AM EDTBeach Hazards StatementIWX37 hr
Jul 8, 3:56 AM EDTSmall Craft AdvisoryIWX28 hr

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.